Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 124, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 28, 1999, 9:14 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 9:14 AM CDT (14:14 UTC)
- Expired
- Jun 28, 1999, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 281414 FFWSGF KSC011-037-281815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 AM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS CRAWFORD COUNTY IN SOUTHEASTERN KANSAS * UNTIL 115 PM CDT * AT 908 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED IN A BAND FROM FORT SCOTT KANSAS TO NEAR GIRARD KANSAS AND WERE MOVING EAST AT 25 MPH. DOPPLER RADAR WAS ESTIMATING 1 TO 2 INCHES OF RAIN WITHIN THE PAST THE PAST HOUR WITH THESE STORMS. * ANOTHER 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS OVER THE NEXT 1 TO 2 HOURS. THE COOPERATIVE WEATHER OBSERVER AT UNIONTOWN IN WESTERN BOURBON COUNTY REPORTED 1.60 INCHES OF RAIN DURING THE PAST HOUR WITH THESE STORMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. JT/DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:55 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 3:55 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT MON JUN 28 1999 *** HAVE DECIDED TO CANCEL THE FLASH FLOOD WATCH FOR THIS MORNING WHEN THE NEW SET OF ZONES IS ISSUED: HEAVY RAINFALL HAS ALREADY CAUSED FLOODING TO DEVELOP OVER MOST OF THE COUNTIES I WAS PLANNING ON INCLUDING IN THE NEW WATCH. WSFO SAINT LOUIS: AN UPDATED SET OF WORK ZONES HAS BEEN ISSUED. *** MAIN FORECAST CONCERNS TODAY INCLUDE: WHERE TO PLACE FLASH FLOOD WATCH THIS MORNING CAN WE LEAVE POPS OUT SOMEWHERE TONIGHT/TUESDAY? TEMPERATURES WEATHER IS QUITE ACTIVE THIS MORNING ACROSS THE FORECAST AREA: AREA OF THUNDERSTORMS EXTENDED FROM CENTRAL MISSOURI INTO NORTHEAST KANSAS WITH HEAVY RAINFALL AND ISOLATED SEVERE WEATHER. DEWPOINTS IN THE MIDDLE AND UPPER 70S ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WITH UPPER 60S NORTH. MORE THUNDERSTORMS WERE LOCATED FROM NEBRASKA TO SOUTH DAKOTA. SIMILAR TO PAST NIGHTS...THE SHORT RANGE MODELS ARE IN GOOD AGREEMENT WITH THE GENERAL FLOW PATTERN. THE DIFFERENCES APPEAR IN THE STRENGTH OF THE INDIVIDUAL WAVES (ETA IS THE STRONGEST AND AVN THE WEAKEST) AND IN THE PRECIPITATION FIELDS. WILL FOLLOW THE ETA OUTPUT FOR REASONS GIVEN BELOW... FIRST...FRONTAL BOUNDARY WILL MOVE THROUGH THE FORECAST AREA TODAY AND PAY A BRIEF VISIT TO NORTHERN ARKANSAS BEFORE RETURNING NORTH TUESDAY NIGHT/WEDNESDAY. NGM AND AVN PUSH THIS BOUNDARY INTO CENTRAL ARKANSAS...WHICH IS PROBABLY OPTIMISTIC CONSIDERING THE DISTANCE FROM THE SIGNIFICANT DYNAMICS. ALSO...PREVIOUS REASONING THAT FORECAST AREA WOULD EXPERIENCE A RAIN FREE PERIOD TONIGHT AND TUESDAY IS BECOMING LESS LIKELY WITH EACH MODEL RUN. WHILE THERE WILL LIKELY BE A BREAK FROM THE RAIN LATE THIS MORNING INTO THIS AFTERNOON...THUNDERSTORMS IN NEBRASKA SHOULD ARRIVE BY DINNER TIME. SOUTHERLY WINDS REDEVELOP OVER EASTERN KANSAS BY MIDDAY TUESDAY WHICH SHOULD PRODUCE PRECIPITATION OVER WESTERN SECTIONS LATE IN THE AFTERNOON. ANOTHER FACTOR AGAINST A NO POP FORECAST IS THE POSSIBILITY OF ANOTHER MCS TONIGHT IN KANSAS AND OKLAHOMA THAT COULD AFFECT SOUTHERN MISSOURI. SO...WILL KEEP AT LEAST CHANCE POPS IN THE FORECAST THROUGH TUESDAY. FLASH FLOOD WATCH CURRENTLY IN EFFECT FOR CENTRAL MISSOURI WILL BE CONTINUED UNTIL NOON. WILL NOT SPECULATE ON THE COUNTIES IN THE WATCH HERE AS THERE MAY BE LAST MINUTE CHANGES MADE BASED ON RADAR TRENDS. SHOULD SEE A FAIRLY WIDE VARIATION IN TEMPERATURES FROM NORTH TO SOUTH TODAY: CAPPING INVERSION OVER THE EXTREME SOUTHWEST CORNER OF THE FORECAST AREA SHOULD CONTINUE TO SUPPRESS CONVECTION...BUT MIDDLE AND HIGH CLOUDS WILL STILL OCCUR IN THOSE AREAS. WILL LEAN HEAVILY ON ETA 2M TEMPERATURES THIS MORNING. SGF TE 082/066 077/065 080 087433 JLN EE 086/068 077/065 084 084334 VIH TE 075/063 075/062 077 08+533 UNO TE 083/067 080/065 080 086433 SUTTON
In the hours before
Special weather statement, Jun 28, 5:40 AM CDT, 3 hours 34 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CDT MON JUN 28 1999 ...SEVERE WEATHER AND HEAVY RAIN POSSIBLE IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY... A COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE THROUGH KANSAS AND MISSOURI TODAY...INCREASING THE THREAT OF HEAVY RAIN AND SEVERE WEATHER THIS AFTERNOON AND EVENING. A COMPLEX OF THUNDERSTORMS DEVELOPED IN KANSAS LATE SUNDAY EVENING AND MOVED THROUGH CENTRAL MISSOURI OVERNIGHT. HEAVY RAINFALL OF ONE TO THREE INCHES RESULTED...WITH ISOLATED AMOUNTS NEAR FOUR INCHES REPORTED IN BENTON COUNTY. THE HEAVY RAIN CAUSED FLOODING TO DEVELOP AND FLASH FLOOD WARNINGS CONTINUED IN EFFECT THROUGH MID MORNING FOR PORTIONS OF WEST CENTRAL MISSOURI. ISOLATED REPORTS OF DAMAGING WINDS WERE ALSO REPORTED WITH THE STORMS OVERNIGHT. ANOTHER THUNDERSTORM COMPLEX HAD DEVELOPED IN SOUTHWEST NEBRASKA LATE SUNDAY EVENING AND WAS ON TRACK TO MOVE INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS LATER THIS MORNING. HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE ALONG WITH ISOLATED WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AS THE COLD FRONT PASSES THROUGH THE SHOW ME AND SUNFLOWER STATES. THE THUNDERSTORMS THIS MORNING HAVE STABILIZED THE ATMOSPHERE SOMEWHAT...BUT DESTABLIZATION IS EXPECTED TO OCCUR LATER TODAY. THE STRONGER STORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. SUTTON
Special weather statement, Jun 28, 5:40 AM CDT, 3 hours 34 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CDT MON JUN 28 1999 ...SEVERE WEATHER AND HEAVY RAIN POSSIBLE IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY... A COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE THROUGH KANSAS AND MISSOURI TODAY...INCREASING THE THREAT OF HEAVY RAIN AND SEVERE WEATHER THIS AFTERNOON AND EVENING. A COMPLEX OF THUNDERSTORMS DEVELOPED IN KANSAS LATE SUNDAY EVENING AND MOVED THROUGH CENTRAL MISSOURI OVERNIGHT. HEAVY RAINFALL OF ONE TO THREE INCHES RESULTED...WITH ISOLATED AMOUNTS NEAR FOUR INCHES REPORTED IN BENTON COUNTY. THE HEAVY RAIN CAUSED FLOODING TO DEVELOP AND FLASH FLOOD WARNINGS CONTINUED IN EFFECT THROUGH MID MORNING FOR PORTIONS OF WEST CENTRAL MISSOURI. ISOLATED REPORTS OF DAMAGING WINDS WERE ALSO REPORTED WITH THE STORMS OVERNIGHT. ANOTHER THUNDERSTORM COMPLEX HAD DEVELOPED IN SOUTHWEST NEBRASKA LATE SUNDAY EVENING AND WAS ON TRACK TO MOVE INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS LATER THIS MORNING. HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE ALONG WITH ISOLATED WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AS THE COLD FRONT PASSES THROUGH THE SHOW ME AND SUNFLOWER STATES. THE THUNDERSTORMS THIS MORNING HAVE STABILIZED THE ATMOSPHERE SOMEWHAT...BUT DESTABLIZATION IS EXPECTED TO OCCUR LATER TODAY. THE STRONGER STORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. SUTTON
Special weather statement, Jun 28, 8:28 AM CDT, 46 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093>094-101> 102-281800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 AM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST KANSAS...ALONG WITH SOUTHWEST AND CENTRAL MISSOURI UNTIL 100 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 100 PM: ..IN KANSAS... BOURBON... CHEROKEE... CRAWFORD... ...IN MISSOURI... BARRY... BARTON... BENTON... CAMDEN... CEDAR... DADE... DALLAS... GREENE... HICKORY... JASPER... LAWRENCE... MCDONALD... MILLER... MORGAN... NEWTON... POLK... ST. CLAIR... VERNON... THE SEVERE THUNDERSTORM WATCH INCLUDES THE TOWNS OF... PITTSBURG... JOPLIN... SPRINGFIELD... FORT SCOTT... NEVADA... CAMDENTON... NEOSHO... LAMAR... BOLIVAR... MONETT... COLUMBUS... A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER EASTERN KANSAS WILL MOVE EAST AT 30 TO 40 MPH THIS MORNING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE LINE OF STORMS AS IT MOVES THROUGH SOUTHEAST KANSAS AND WESTERN MISSOURI. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS. SUTTON
Special weather statement, Jun 28, 8:28 AM CDT, 46 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093>094-101> 102-281800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 AM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST KANSAS...ALONG WITH SOUTHWEST AND CENTRAL MISSOURI UNTIL 100 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 100 PM: ..IN KANSAS... BOURBON... CHEROKEE... CRAWFORD... ...IN MISSOURI... BARRY... BARTON... BENTON... CAMDEN... CEDAR... DADE... DALLAS... GREENE... HICKORY... JASPER... LAWRENCE... MCDONALD... MILLER... MORGAN... NEWTON... POLK... ST. CLAIR... VERNON... THE SEVERE THUNDERSTORM WATCH INCLUDES THE TOWNS OF... PITTSBURG... JOPLIN... SPRINGFIELD... FORT SCOTT... NEVADA... CAMDENTON... NEOSHO... LAMAR... BOLIVAR... MONETT... COLUMBUS... A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER EASTERN KANSAS WILL MOVE EAST AT 30 TO 40 MPH THIS MORNING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE LINE OF STORMS AS IT MOVES THROUGH SOUTHEAST KANSAS AND WESTERN MISSOURI. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:04 AM CDT | Flash Flood Warning | SGF | Cherokee | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.